Alert archive / Virginia / Special Marine Warnings in 2012
Special Marine Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this special marine warning at May 15, 2012, 2:21 PM EDT. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- May 15, 2012, 2:41 PM EDT
- In force
- 20 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
The radar
The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161
WHUS51 KAKQ 151821
SMWAKQ
ANZ656-151900-
/O.NEW.KAKQ.MA.W.0021.120515T1821Z-120515T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE CHARLES LIGHT TO VIRGINIA-NORTH CAROLINA
BORDER OUT TO 20 NM...
* UNTIL 300 PM EDT
* AT 218 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF
PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER RUDEE INLET...
MOVING NORTH NORTHEAST AT 10 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
COASTAL WATERS FROM CAPE CHARLES LIGHT TO VIRGINIA-NORTH CAROLINA
BORDER OUT TO 20 NM AROUND 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS 34 KNOTS OR GREATER...HIGH WAVES...
DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 3694 7600 3692 7588 3679 7585 3679 7596
3691 7600 3692 7599 3693 7600
TIME...MOT...LOC 1820Z 195DEG 9KT 3685 7596
$$
441 follow-up statement
266
FZUS71 KAKQ 151841
MWSAKQ
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
241 PM EDT TUE MAY 15 2012
ANZ656-151851-
/O.CAN.KAKQ.MA.W.0021.000000T0000Z-120515T1900Z/
241 PM EDT TUE MAY 15 2012
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREA WAS...
COASTAL WATERS FROM CAPE CHARLES LIGHT TO VIRGINIA-NORTH CAROLINA
BORDER OUT TO 20 NM...
INCLUDING RUDEE INLET...
THE STORM HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3694 7600 3692 7588 3679 7585 3679 7596
3691 7600 3692 7599 3693 7600
TIME...MOT...LOC 1841Z 195DEG 9KT 3690 7594
$$
44What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special marine warning went out at May 15, 12:41 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 15, 12:41 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT TUE MAY 15 2012
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL PREVAIL OVER THE MID ATLANTIC STATES
THROUGH TONIGHT. A COLD FRONT APPROACHES FROM THE NORTHWEST
WEDNESDAY AND PASSES THROUGH THE REGION WEDNESDAY NIGHT. HIGH
PRESSURE BUILDS INTO THE AREA THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AT 1230 PM TO EXTEND LIKELY POPS OVER PORTIONS OF NE NORTH
CAROLINA (CURRITUCK AREA) AND EXTREME SOUTHEAST PORTION OF
VIRGINIA UNTIL 19Z (3 PM). ONE CELL NEAR THE VA/NC BORDER
BRIEFLY APPROACHED SEVERE AND WILL MONITOR THIS AREA.
OVER THE PIEDMONT...CLOUD COVER IS GOING TO SLOW THE DEVELOPMENT OF
TSTMS BUT STILL EXPECTING THEM BY MID AFTN. ISOLATED SEVERE PSBL
WITH STRONGEST CELLS...MAINLY FOR DAMAGING WINDS. TSTMS EXPECTED
TO DEVELOP IN THIS AREA AND MOVE TO THE SOUTHEAST TOWARD EVENING.
ELSEWHERE...ISOLATED TO WIDELY SCATTERED TSTMS ARE EXPECTED ACRS
THE AREA.
1030 AM UPDATE...
UPDATED POPS AND QPF WITH LATE MORNING UPDATE. SHOWERS AND
ISOLATED TSTMS WILL CONTINUE OVER SE VA THROUGH NE NC MUCH OF THE
DAY. ACTIVITY CONTINUES TO DEVELOP OVER EASTERN NC AND SEA BREEZE
INTERACTION IS PSBL THIS AFTN.
STREET FLOODING WAS A PROBLEM IN PORTIONS OF THE TIDEWATER AREA
THIS MORNING AND THIS MAY BE AGGREVATED BY LOCALLY HEAVIER PCPN
THE REST OF THE TODAY.
SPC HAS UPGRADED NEARLY ALL OF OUR AREA (EXCEPT COASTAL MD AND NC)
WITH SLIGHT RISK. DEW POINTS ARE FARILY HIGH AND CONVECTIVE
TEMPERATURES ARE IN THE UPPER 70S OVER CENTRAL VA. SFC BASED CAPES
ARE EXPECTED TO REACH 2 TO 3K J/KG. LEE SIDE TROUGH MAY INITIATE
TSTMS OVER THE NORTHERN/CENTRAL VIRGINIA PIEDMONT AROUND 2 PM EDT.
HRRR DEPICTS THIS AND HAS ACTIVITY MOVE SOUTHEAST THROUGH CENTRAL
VA LATE THIS AFTN. FOR NOW HAVE GONE WITH 50 PERCENT POPS. WILL
MENTION THE POSSIBILITY OF SEVERE IN THE HWO.
UPDATE ALSO CUT BACK POPS TO AROUND 30 PERCENT ON THE EASTERN
SHORE FOR THE REST OF THE DAY AS THE AREA SHOULD BE WORKED OVER
WELL FROM THIS MORNINGS ACTIVITY AND CLOUD COVER WILL DELAY
REDEVELOPMENT.
PREVIOUS DISCUSSION...
MOIST SOUTHERLY MID/UPPER LEVEL FLOW FROM THE GULF AND
SOUTHEASTERLY LOW-LEVEL FLOW OFF THE ATLANTIC CONTINUES TO PRODUCE
AREAS OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS EASTERN
VA/MD AND DE. A LACK OF LARGE SCALE FORCING HAS PREVENTED THESE
SHOWERS FROM ORGANIZING INTO A WIDESPREAD SOAKING RAIN.
HOWEVER...A FEW LOCALIZED HEAVY DOWNPOURS OCCURRED EARLIER AND NEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE DISMAL SWAMP
DURING THE PAST HOUR. A BAND OF LIKELY POPS WILL BE MAINTAINED FOR
THE MORNING HOURS OVER THE EASTERN SHORE AND TIDEWATER.
NUMERICAL MODEL GUIDANCE CONTINUES TO INDICATE A RE-DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AFTER A LATE MORNING/EARLY
AFTERNOON LULL. THERE IS SOME UNCERTAINTY WITH RESPECT TO THE BEST
LOCATION OF SHOWERS THIS AFTERNOON...BUT GENERALLY EXPECTING HIGHER
POPS EAST OF I-95. AT THIS POINT CLOUDS AND SOME EARLY MORNING RAIN
ARE EXPECTED TO INHIBIT THERMODYNAMIC DESTABILIZATION BY AFTERNOON
LARGELY PRECLUDING ANY THREAT OF STRONGER STORMS. HOWEVER...IF ANY
BREAKS IN CLOUD COVER OCCUR STEEPENING MID-LEVEL LAPSE RATES COULD
RESULT IN MODERATE INSTABILITY MAINLY OVER SOUTHERN PORTIONS.
THIS WILL BE MONITORED THROUGH THE MORNING AND EARLY AFTERNOON.
HIGH TEMPERATURES TODAY ARE EXPECTED TO BE IN THE MID TO UPPER 70S
OVER THE EASTERN SHORE...TO AROUND 80 ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SHOWERS AND A FEW THUNDERSTORMS SHOULD CONTINUE INTO THE
EVENING...BEFORE DIMINISHING AFTER MIDNIGHT...AS AGAIN THERE IS NO
ROBUST UPPER LEVEL SUPPORT. CLOUD COVER SHOULD REMAIN PLENTIFUL
OVERNIGHT AS MODEL SOUNDINGS INDICATE AMPLE LOW-LEVEL MOISTURE AND
LIGHT SSW FLOW. LOW TEMPERATURES SHOULD RANGE FROM 60-65.
THE RATHER STAGNANT MOIST SOUTHERLY FLOW PATTERN CONTINUES INTO
WEDNESDAY AHEAD OF A COLD FRONT...WHICH BEGINS TO SWEEP IN FROM THE
NW BY THE AFTERNOON. ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ARE EXPECTED. AT THIS TIME THE HIGHEST
POPS APPEAR TO BE ACROSS THE TIDEWATER AND NE NC. THERE IS SOME
SPREAD AMONGST STATISTICAL GUIDANCE FOR HIGH TEMPERATURES WEDNESDAY.
THE LATEST FORECAST IS FOR MAXIMA IN THE UPPER 70S TO LOW
80S...WHICH IS MORE IN LINE WITH THE NAM/ECMWF NUMBERS INSTEAD OF
THE WARMER GFS BASED MAV.
DRIER AIR BEGINS TO MOVE IN FROM THE NW WEDNESDAY NIGHT AS THE COLD
FRONT SWEEPS THROUGH THE AREA. HIGH PRESSURE BUILDS TO THE NORTH OF
THE LOCAL AREA THURSDAY RESULTING IN LOW-LEVEL NE FLOW. HIGH
TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 70S OVER THE EASTERN
SHORE (POSSIBLY UPPER 60S ALONG THE IMMEDIATE ATLANTIC COAST)...TO
THE UPPER 70S OVER THE PIEDMONT. A FEW ISOLATED SHOWERS ARE POSSIBLE
NEAR THE ALBEMARLE SOUND DUE TO HIGHER LOW-LEVEL MOISTURE AND
ONSHORE FLOW...BUT WILL KEEP POPS BELOW 15 PERCENT AT THIS TIME.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PESKY UPR TROF FINALLY PUSHES OFFSHORE THU NGT AS SFC HI PRES
BLDS OVER THE MID ATLANTIC IN ITS WAKE. SEASONABLE CONDS EXPECTED
WITH A MSTLY CLR SKY...LIGHT NORTHERLY FLOW AND LOWS IN THE LWR TO
MID 50S...UPR 50S NEAR THE COAST. STAGNANT HI PRES CONTINUES INTO
THE WEEKEND AS THE HI CENTERS OVR SOUTHERN NEW ENGLAND AND RIDGES
DOWN INTO THE FA. NO CHANCES FOR RAIN IN THE FORECAST. SKIES WILL
AVG MSTLY SNY TO PRTLY CLDY WITH HIGHS IN THE MID TO UPR 70S AND
LOWS GENERALLY IN THE MID 50S...NORMAL FOR MID MAY. QUIET WX
CONTINUES INTO ERLY NEXT WEEK WITH HIGHS APPROACHING 80 ON MON.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD FROM WEST
TO EAST ACROSS THE REGION THROUGH MID-MORNING AS A WEAK LOW PRESSURE
SYSTEM LIFTS TO THE NORTH. MFVR TO IFR CONDITIONS WILL ACCOMPANY THE
PRECIP AS IT MOVES THROUGH THE AREA. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE ATMOSPHERE REMAINS
UNSTABLE. WINDS WILL GENERALLY BE LIGHT OUT OF THE SOUTH AND
SOUTHWEST.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT THROUGH
WEDNESDAY NIGHT RESULTING IN POSSIBLE FLIGHT RESTRICTIONS. HIGH
PRESSURE WILL BUILD OVER THE REGION BY THURSDAY AND FRIDAY ALLOWING
FOR DRY CONDITIONS.
&&
.MARINE...
SCA CONDITIONS HAVE ENDED FOR THE BAY/CURRITUCK SOUND AND THUS HAVE
CANCELLED THE SCA PREVIOUSLY IN EFFECT. STILL WAITING ON SE WINDS TO
BUILD SEAS TO 5 FT OVER THE COASTAL WATERS EARLY THIS MORNING. SO
FAR IT'S BEEN A SLOW PROCESS WITH SEAS CURRENTLY RUNNING 3 TO 4 FT.
STILL THINK SEAS WILL BUILD AOA 5 FT LATER THIS MORNING AND
ESPECIALLY BY THIS AFTERNOON AND TONIGHT GIVEN EXPECTED PERIOD OF
PROLONGED SE FETCH. THEREFORE...WILL KEEP CURRENT SCA FOR ALL OF OUR
COASTAL WATERS IN PLACE ALTHOUGH SCA CONDITIONS WILL NOT EXACTLY BE
MET UNTIL LATER THIS MORNING OR AFTERNOON. WILL HOLD OFF ON
EXTENDING SCA HEADLINES OUT ANY FARTHER IN TIME UNTIL WE SEE SEAS
START TO BUILD.
WINDS SHIFT TO THE SW LATE TONIGHT/WED ALLOWING SEAS TO DIMINISH...
THEN A COLD FRONT PUSHES THRU WED NIGHT ALLOWING FOR WINDS TO SHIFT
TO THE NORTH. SUB-SCA TO MARGINAL SCA CONDITIONS AT BEST ARE
EXPECTED WITH THE FROPA DUE TO A LACK OF CAA. HIGH PRESSURE BUILDS
INTO THE MID-ATLANTIC FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...AJZ/LSA
NEAR TERM...AJZ/LSA
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...JDM
MARINE...JDMHazardous weather outlook, May 15, 12:47 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1247 PM EDT TUE MAY 15 2012 MDZ021>025-NCZ102-VAZ086-099-100-161700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-MATHEWS-ACCOMACK-NORTHAMPTON VA- 1247 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...THE EASTERN SHORE OF VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-161700- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1247 PM EDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-635-637-638-161700- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 1247 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ095-097-098-161700- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 1247 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND EARLY TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY RESULT IN URBAN STREET FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH DAMAGING WIND THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ636-NCZ012>017-030>032-VAZ048-049-060>085-087>094-096-161700- YORK RIVER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 1247 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA...THE PIEDMONT OF CENTRAL VIRGINIA AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ALEXANDER
In the hours before
Local storm report, May 15, 8:44 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN PORTSMOUTH 36.84N 76.30W
05/15/2012 M2.73 INCH CITY OF PORTSMOUTH VA TRAINED SPOTTER
RAINFALL DURING PAST 90 MINUTES
&&
EVENT NUMBER AKQ1200257
LALEXANDLocal storm report, May 15, 9:26 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN PENNSYTOWN 36.87N 76.23W
05/15/2012 M1.59 INCH CITY OF NORFOLK VA CO-OP OBSERVER
RAINFALL IN 60 MINUTES...SIGNIFICANT STREET FLOODING
&&
EVENT NUMBER AKQ1200258
LALEXANDSpecial weather statement, May 15, 1:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT TUE MAY 15 2012
NCZ017-102-VAZ098-151745-
EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
103 PM EDT TUE MAY 15 2012
...STRONG THUNDERSTORM MOVING INTO CURRITUCK AND VIRGINIA BEACH...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KNOTTS ISLAND...OR ABOUT 8 MILES NORTH OF
CURRITUCK...MOVING NORTHEAST AT 40 MPH.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3636 7605 3635 7609 3650 7625 3655 7618
3655 7612 3660 7612 3674 7594 3662 7587
3642 7582 3640 7587 3642 7586 3647 7591
3648 7598 3655 7602 3650 7603 3645 7601
3644 7593 3639 7591 3634 7601
SCALORASpecial weather statement, May 15, 1:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 148 PM EDT TUE MAY 15 2012 VAZ097-098-151845- CHESAPEAKE VA-VIRGINIA BEACH VA- 148 PM EDT TUE MAY 15 2012 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA BEACH... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF BACK BAY TO 7 MILES WEST OF BACK BAY...OR FROM 7 MILES SOUTH OF VIRGINIA BEACH TO 8 MILES SOUTHEAST OF GREAT BRIDGE...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...SIGMA AROUND 220 PM EDT...PUNGO AROUND 240 PM EDT...AND DAM NECK AROUND 245 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3660 7613 3662 7618 3679 7596 3671 7593 WRS
Special weather statement, May 15, 1:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
154 PM EDT TUE MAY 15 2012
NCZ016-017-102-VAZ097-098-151830-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-
154 PM EDT TUE MAY 15 2012
...STRONG THUNDERSTORMS ACROSS NORTHERN CAMDEN AND CURRITUCK
COUNTIES...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES NORTHEAST OF MOYOCK TO 7 MILES
WEST OF MOYOCK...OR FROM 13 MILES NORTHEAST OF CURRITUCK TO SOUTH
MILLS...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...TAR CORNER AROUND 215 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3650 7599 3655 7602 3649 7602 3642 7627
3647 7632 3663 7598 3658 7597 3657 7591
3659 7591 3658 7592 3659 7593 3664 7596
3667 7590 3653 7585
WRSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:46 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 59 min |
| May 15, 7:47 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
| May 15, 1:48 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 57 min |
| May 15, 2:13 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 77 min |
| May 15, 3:07 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 23 min |
| May 15, 3:17 PM EDT | Special Weather Statement | AKQ | Sussex | 43 min |
| May 15, 3:33 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 27 min |
| May 15, 3:49 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 26 min |
| May 15, 4:24 PM EDT | Special Weather Statement | AKQ | Goochland | 36 min |
| May 15, 4:26 PM EDT | Special Weather Statement | AKQ | York | 34 min |
| May 15, 4:51 PM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, York, City of Hampton, City of Newport News, City of Poquoson | 69 min |
| May 15, 4:54 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Franklin | 36 min |
| May 15, 5:16 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, York, City of Franklin, City of Hampton, City of Newport News and 1 more | 74 min |
| May 15, 5:27 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 2 hr |
| May 15, 5:30 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk | 40 min |
| May 15, 5:54 PM EDT | Special Weather Statement | AKQ | Henrico | 36 min |
| May 15, 6:04 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more | 56 min |
| May 15, 7:02 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 58 min |
| May 15, 7:06 PM EDT | Special Weather Statement | AKQ | Louisa | 54 min |
| May 15, 1:03 PM EDT | Special Weather Statement | AKQ | Currituck | 42 min |
| May 15, 1:54 PM EDT | Special Weather Statement | AKQ | Currituck | 36 min |
| May 15, 7:51 AM EDT | Special Weather Statement | AKQ | Worcester | 54 min |
Nearby
Special Marine Warnings in Virginia, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.